Virginia, 2007Damaging Winds in Virginia, August 9, 2007
August 9, 2007 · NWS AKQ · 5 events in 4 counties and zones
Scattered severe thunderstorms produced wind damage across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms produced wind damage across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 9, 2:35 PM EST, 55 minutes earlier.
Area forecast discussion, Aug 9, 2:35 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
335 PM EDT THU AUG 9 2007
.SYNOPSIS...
A FRONTAL BOUNDARY MEANDERS ACROSS NORTHERN VIRGINIA AND THE
DELMARVA PENINSULA THIS EVENING BEFORE MOVING BACK NORTH AS A
WARM LATE TONIGHT. A STRONGER COLD FRONT MOVES ACROSS THE AREA
FRIDAY NIGHT AND EARLY SATURDAY MORNING. HIGH PRESSURE BUILDS IN
FROM THE NORTH THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
NMRS CONVECTIVE COMPLEXES PROGGED TO MOVE ESE ALONG STALLED FRNTL
BNDRY ACROSS MID ATLNTC RGN. THESE STORMS SO FA HAVE BEEN HP PULSE
TYPE. HIGHEST POPS WILL BE ACROSS NRN NECK ON E TOWARD ERN SHORE.
WND CONVERGENCE / HTNG ALONG THERMAL TROF SETTING OFF CONVECTION
ACROSS SERN VA/NE NC ATTM. E FLOW MAY PREVENT MUCH CONVECTION FROM
GETTING TO THE CHES BAY NXT SVRL HRS WHILE AIRMASS REMAINS RTHR
CAPPED (NOTICE THE LOWER DP TMPS BY UP TO 10 DEGREES W OF RIC)
ACROSS SWRN CNTYS PREVENTING MUCH FROM DVLPNG THERE. MOST OF THESE
STORMS SHUD DSPT AFTR SS. HEAT ADVSRY CONTS THRU 8 PM.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
RIDGE OF HIGH PRS WHICH RESULTED IN ALL THE HEAT THE LAST WEEK
RETROGRADES W NXT 48 HRS. THIS ALLOWS ERN TROF TO MOVE S INTO MID
ATLNTC. B4 THAT HAPPENS...FRI WILL BE THE LAST XTREMELY HOT DAY
AHEAD OF STRNG CDFRNT. WND DRCTN PROGGED TO GO SW. THUS...APPEARS
LIKE ANTHR DAY WITH TMPS ARND 100 DEGREES AND HEAT INDICIES ARND
110. WILL GO WITH ANTHR HEAT ADVSRY FOR ALL AREAS XPCT FOR THE LWR
MD ERN SHORE WHERE HEAT INDICIES STAY ARND 100. MIDNITE SHIFT MAY
HAVE TO BUMP THIS UP TO A HEAT WRNG ACROSS SRN CNTYS IF PROGGED
HEAT INDICIES COME IN MUCH HIGHER THAN 110. I BASE THIS ON THE
OFFICIAL ASOS DP TMPS...NOT THE INFLATED AWOS DP TMPS.
FRNT COMES THRU FRI NITE. GFS PROGGS IT THRU MAINLY DRY...BUT WITH
ALL THE HEAT AND LEFT OVR BNDRYS ARND...WILL KEEP CHC POPS WITH IT
ENDING ERLY SAT AM ACROSS NE NC CNTYS. H5 RIDGE BUILDS IN FROM THE
N AND DRYS OUT AIRMASS SAT THRU SUN. TMP RETURN TO NR NRML WITH HIGHS
ARND 90. LOWS FINALLY DROP INTO THE COMFY 60S... PSBL 50S ACROSS LWR
MD ERN SHORE COME SAT NITE (SBY).
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRES DOMINATES THIS PRD XCPT FOR ANTHR FRNTL PASSAGE TUE. HAVE
SLGHT CHC POPS WITH THIS FTR. HIGHS NR 90. LOWS 65-70.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
HOT AND HUMID CONDITIONS CONTINUE ACROSS THE REGION TODAY AND FRIDAY.
SCATTERED TSTMS WILL OCCUR OVER THE REGION DURING THE AFTERNOON AND
EARLY EVENING. COLD FRONT WILL MOVE THRU THE REGION LATE FRIDAY. EXPECT
TSTMS AGAIN DURING THE AFTERNOON AND EVENING. CHC OF IFR/MVFR FOG/HZ
DURING PRE-DAWN HOURS AS WINDS REMAIN LIGHT. HIGH PRESSURE TO BUILD
IN SAT AND SUN BEHIND THE FRONT.
&&
.MARINE...
SERIES OF SHRTWVS WILL MOVE FROM THE OHIO VLY INTO THE REGION THIS
AFTN...LATER TONIGHT AND AGAIN ON FRIDAY ALONG A STALL OUT BOUNDARY.
THESE SHRTWVS WILL BRING THE CHC FOR NEAR SVR TO SVR WX AT TIMES
(MAINLY INLAND AND WEAKENING INTO THE WESTERN COASTLINE OF THE BAY).
WINDS MAY GUST TO 40 KTS WELL AHEAD OF ANY RAINFALL WITH THIS
ACTIVITY OVER THE BAY WATERS (WEAKER WIND GUSTS OVER THE COASTAL
WATERS).
OUTSIDE OF THIS ACTIVITY...AVG WIND SPEEDS WILL REMAIN 10-15 KTS OR
LESS INTO TONIGHT AND ON FRIDAY. DECENT CHANCE FOR SMALL CRAFT CONDS
IN BAY LATE FRI NGT-SAT MRNG AS MIXING OVER VERY WARM (LWR/MID 80S
BAY WTRS) WILL BE MAXIMIZED IN WAKE OF STRONGER COLD FRONT.
&&
.CLIMATE...
***NOTE*** ALTHOUGH RIC OVRNITE LOW TMP WAS 80 (WARMEST EVER ON
RECORD) THE OFFICIAL LOW WILL NOT BE RECORDED UNTIL 1 AM.
RICHMOND IS THE BIG WINNER CONCERNING HEAT RECORDS OF AUG 8TH...
--104F IS THE HOTTEST DAY SINCE JULY 6TH 1977 WHEN IT HIT 105F.
--ONLY 3 DATES HAVE BEEN HOTTER...8/6/1918 (107)...8/7/1918 (106)
AND 7/6/1977 (105).
--3 OTHER DATES HAVE HIT 104F (6/26/1952...7/10/1936 AND 7/21/1930)
***ANNUAL #DAYS...100F OR HIGHER/90F OR HIGHER***
2007 (SO FAR).....1 DAY / 34 DAYS
NORMAL............1 DAY / 41 DAYS
MOST..............9 DAYS (1954) / 70 DAYS (1977)
LEAST.............0 (SEVERAL) / 14 DAYS (1971/1927/1917)
RECORD HIGHS AND REC HIGH MINS FOR TODAY AND FRIDAY...
HIGHS RICHMOND NORFOLK SALISBURY ELIZABETH CITY
THUR 8/9...101 (1930)...100 (1930)...102 (1930)...102 (1977)
FRI 8/10...100 (1900)... 99 (1977)... 97 (1977)... 99 (1977)
HIGH MINS
THUR 8/9....79 (1900)....78 (2001)....78 (1918).....N/A
FRI 8/10....77 (1987)....79 (2001)....80 (1931).....N/A
LONGEST CONSECUTIVE STRETCHES OF 100+ DEGREE HEAT...
RICHMOND...5 DAYS (8/29-9/2/1953)
3 DAYS (10 TIMES/MOST RECENTLY 7/8-7/10/1993)
2 DAYS (15 TIMES/MOST RECENTLY 8/2-8/3/2006)
**YSDY AUG 8TH 2007 HAD A HIGH OF 104**
NORFOLK...3 DAYS (3 TIMES/MOST RECENTLY 7/21-7/23/1952)
2 DAYS (9 TIMES/MOST RECENTLY 8/2-8/3/2006)
**YSDY AUG 8TH 2007 HAD A HIGH OF 100**
SALISBURY...3 DAYS (2 TIMES/MOST RECENTLY 7/8-7/10/1993)
2 DAYS (3 TIMES/MOST RECENTLY 7/5-7/6/1999)
**LAST 100+ DEGREE READING WAS JULY 6TH 1999**
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
NCZ012>017-030>032.
HEAT ADVISORY FROM 12 PM TO 8 PM EDT FRIDAY FOR NCZ012>017-
030>032-102.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ102.
VA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ092-
093-096-097.
HEAT ADVISORY FROM 12 PM TO 8 PM EDT FRIDAY FOR VAZ048-049-
060>100.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ048-049-
060>073-079>084-087>091-094-095-098.
MARINE...NONE.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR/WFA
AVIATION...JEF
MARINE...CCW
CLIMATE...LBHazardous weather outlook, Aug 9, 7:38 AM EST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
838 AM EDT THU AUG 9 2007
ANZ630>633-650-652-654-656-658-101245-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
838 AM EDT THU AUG 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ060>063-065>073-079>084-087>098-101245-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
838 AM EDT THU AUG 9 2007
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ024-025-VAZ099-100-101245-
INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
838 AM EDT THU AUG 9 2007
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RIP CURRENT RISK
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ021>023-VAZ048-049-064-074>078-085-086-101245-
DORCHESTER-WICOMICO-SOMERSET-FLUVANNA-LOUISA-CAROLINE-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS-
838 AM EDT THU AUG 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
FEW OF THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
44
In the hours before
Special weather statement, Aug 9, 1:23 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
223 PM EDT THU AUG 9 2007
VAZ097-091930-
CHESAPEAKE VA-
223 PM EDT THU AUG 9 2007
...STRONG THUNDERSTORM SLOWLY MOVING OVER NORTHEASTERN CHESAPEAKE...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NMORTH OF GREAT BRIDGE. THEY WERE
NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL BE NEAR GREAT
BRIDGE AT 250 PM EDT...FENTRESS AT 330 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
RAINFALL RATES OF 2 TO 3 INCHES WILL BE POSSIBLE WITHIN AN HOURS
TIMEFRAME.
WAMSLEY
Special weather statement, Aug 9, 2:02 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT THU AUG 9 2007
VAZ096-092000-
SUFFOLK VA-
302 PM EDT THU AUG 9 2007
...STRONG THUNDERSTORM MOVING INTO NORTHWESTERN SUFFOLK...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOLLAND...MOVING SOUTHEAST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR HOLLAND AT 310 PM EDT...LUMMIS AT
320 PM EDT...KILBY AT 330 PM EDT...WHALEYVILLE AT 335 PM EDT...
NURNEY...AND...SUFFOLK AIRPORT AT 345 PM EDT...SAUNDERS AT 350 PM
EDT.
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE STORMS.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
WAMSLEY
Special weather statement, Aug 9, 2:07 PM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
307 PM EDT THU AUG 9 2007
VAZ084-092000-
GLOUCESTER VA-
307 PM EDT THU AUG 9 2007
...STRONG THUNDERSTORM MOVING OVER NORTHEASTERN GLOUCESTER COUNTY...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLOUCESTER COURTHOUSE...MOVING SOUTHEAST AT
5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HAYES...AND...WARE NECK
AT 335 PM EDT...WHITE MARSH AT 340 PM EDT...SELDEN...AND...BEULAH AT
345 PM EDT...ORDINARY AT 350 PM EDT...NAXERA...AND...GLASS AT 400 PM
EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. RAINFALL RATES OF 2 TO 3
INCHES PER HOUR WILL BE POSSIBLE.
IF YOU HEAR THUNDER...YOU AR CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
WAMSLEY
Special weather statement, Aug 9, 2:26 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
326 PM EDT THU AUG 9 2007
VAZ096-092030-
SUFFOLK VA-
326 PM EDT THU AUG 9 2007
...STRONG THUNDERSTORMS MOVING SLOWLY OVER SOUTHERN SUFFOLK...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 10 MILES SOUTHWEST OF HOLLAND TO 11 MILES
SOUTHEAST OF HOLLAND...OR FROM 7 MILES SOUTH OF FRANKLIN TO 9 MILES
NORTH OF SUNBURY...MOVING NORTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR HOLLAND AROUND 405 PM EDT...
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE POSSIBLE. IN
ADDITION...WIND GUSTS TO 40 MPH WILL BE POSSIBLE.
WAMSLEY
Special weather statement, Aug 9, 2:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
333 PM EDT THU AUG 9 2007
NCZ012>016-030>032-092030-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-NORTHAMPTON
NC-PASQUOTANK NC-PERQUIMANS NC-
333 PM EDT THU AUG 9 2007
...LINE OF THUNDERSTORMS MOVING INTO NORTHEAST NORTH CAROLINA...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTH OF GATESVILLE TO GARYSBURG...
MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
MURFREESBORO AROUND 350 PM EDT...
SUNBURY AROUND 410 PM EDT...
GATESVILLE AROUND 415 PM EDT...
WIND GUSTS TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS.
RAINFALL RATES OF UP 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
SMF
Special weather statement, Aug 9, 3:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
414 PM EDT THU AUG 9 2007
NCZ012>017-030>032-VAZ087-092>098-092115-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-GREENSVILLE
VA-HERTFORD NC-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS
NC-SOUTHAMPTON VA-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-
414 PM EDT THU AUG 9 2007
...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 7 MILES NORTHWEST OF CHURCHLAND TO
BOYKINS...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR AULANDER AROUND 420 PM EDT...
MURFREESBORO AROUND 435 PM EDT...
FRANKLIN AROUND 445 PM EDT...
AHOSKIE AROUND 455 PM EDT...
CHURCHLAND AROUND 515 PM EDT...
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
SMF
Thunderstorm Wind, Caroline
- When
- August 9, 3:30 PM EST
- Where
- Caroline County, 0.69 mi S of Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.990, -77.230
Numerous trees were downed by wind gusts estimated at 58 mph.
Thunderstorm Wind, Caroline
- When
- August 9, 3:52 PM EST
- Where
- Caroline County, 1.29 mi ESE of Point Eastern
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 37.863, -77.278
One large tree and numerous large branches were reported knocked down.
Thunderstorm Wind, King William
- When
- August 9, 4:00 PM EST
- Where
- King William County, 1.29 mi WSW of Aylett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 37.773, -77.122
A wet microburst occurred near Aylett. Numerous trees were reported knocked down. Several items were reported missing from a yard, including a trampoline that was blown 3/4 of a mile from house.
Thunderstorm Wind, Louisa
- When
- August 9, 4:25 PM EST
- Where
- Louisa County, 1.78 mi ESE of Zion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.970, -78.220
Trees were downed near Route 15 and I-64.
Thunderstorm Wind, Amelia
- When
- August 9, 8:02 PM EST
- Where
- Amelia County, 0.69 mi N of Amelia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 37.340, -77.980
Powerlines were reported knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, August 9, 20071 death · $3.6 million · EF1 · 25 events
- Tornado and Flash Flooding in Pennsylvania, August 9, 2007$17 million · EF0 · 55 events
- Heat in Alabama, August 9, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 9, 2007$1.2 million · 75 kt wind · 20 events
- Hail and Damaging Winds in Nebraska, August 9 to 10, 2007$358,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Ohio, August 9, 2007$116,000 · 1 in hail · 26 events
- Flash Flood and Hail in West Virginia, August 9, 2007$200,000 · 1 in hail · 11 events
- Damaging Wind and Lightning Strikes in Indiana, August 9, 2007$150,000 · 55 kt wind · 3 events
- Damaging Winds in Virginia, August 9, 2007$50,000 · 65 kt wind · 2 events
- Damaging Wind in Arizona, August 9, 2007$25,000 · 61 kt wind · 1 event
- Lightning Strike in Indiana, August 9, 2007$20,000 · 1 event
- Hail and Damaging Winds in Nebraska, August 9 to 10, 20071.5 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57228, 57229, 57230, 57233, 57237.